Ask The Doctor > Questions & Answers > I have Afib and take warafin dailymy new job has

I have Afib and take warafin dailymy new job has

Patient: I have Afib and take warafin daily..my new job has me flying every 5 days. I’m about to take my second trip. However this will be a 4 hour flight. What should know or do and what concerns should I have ?

 

 

Doctor: Hello. Welcome to Ask The Doctor. I understand your concern.The long haul travel poses you at risk of Deep Vein Thro mbosis, but since you are already on warfarin chances are very less.I would advise you to drink plenty of fluids during the flight if otherwise not contraindicated and keep moving your toes during the flight so that there is no stasis of blood leading to deep vein thrombosis.As far as cardiac issues are concerned, if they are under well control, airplane travel is not any contraindication.Share my opinion with your doctor.I hope it helps.Stay Healthy

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment